Hail, Bolivar
- When
- April 26, 2:53 AM CST
- Where
- Bolivar County, 0.69 mi S of Gunnison
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -90.950
Gradient induced high winds associated with a wake low occurred during the early morning hours of April 26th generally along the Interstate 20 corridor. The wake low and associated damaging winds spread from west to east along this corridor.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Gradient induced high winds associated with a wake low occurred during the early morning hours of April 26th generally along the Interstate 20 corridor. The wake low and associated damaging winds spread from west to east along this corridor. The winds were estimated to be as high as 70 mph at times.
Outside of the strong and damaging gradient winds from the wake low event, a few severe storms developed across the area as a band of storms pushed eastward. Two tornadoes occurred along with a couple isolated reports of damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 8:30 PM CST, 6 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 930 PM CDT MON APR 25 2011 .UPDATE...LATEST SATELLITE IMAGERY SHOWS NEGATIVELY TILTED SHORTWAVE OVER THE SOUTHERN PLAINS...WHICH WAS GENERATING SEVERE WEATHER SQUALL LINE THAT WILL SOON ENTER THE NORTHWEST DELTA REGION. SO A TORNADO WATCH IS IN EFFECT UNTIL 4 AM FOR PORTIONS OF THE ARKLAMISS REGION EXTENDING FROM WALTHALL TO JUST NORTH OF JACKSON TO VICKSBURG TO WINNSBORO LA. SO HAVE UPDATED ZONES FOR THE TORNADO WATCH. THE REST OF THE FORECAST LOOKS TO BE ON TRACK FOR AN ACTIVE NIGHT FOR TONIGHT./17/ ./PREVIOUS DISCUSSION...407 PM CDT.SHORT TERM...SEVERAL ROUNDS OF SEVERE WEATHER TO IMPACT THE CWA THROUGH THE PERIOD. PRESENTLY...MCS THAT GRAZED THE NW SECTIONS MOVING ACROSS W TN WHILE A COUPLE OF BANDS OF STRONG/SEVERE STORMS MOVING THROUGH W AR/E OK/NE TX. THESE MCS STRUCTURES ARE THE LATEST IN A SERIES THAT HAVE BEEN PLAGUING THE C MS VALLEY FOR SOME TIME AND DUMPING LARGE AMOUNTS OF RAIN. THERE HAVE BEEN SOME DISCREPANCIES WITH THE MODELS ON THE HANDLING OF THESE MCS SYSTEMS...BUT SEEMS AS THOUGH THE NAM/ECMWF/NSSL WRF AND TO SOME EXTENT THE LOCAL WRF SHOWING SOME AGREEMENT WITH CONVECTIVE EVOLUTION. CONVECTION LOOKS TO SWEEP INTO THE NW SECTIONS AFTER MIDNIGHT...MAKING IT AS FAR S AS I20 IN W MS/NE LA...BUT DIMINISHING THE FURTHER E IT GETS TOWARD MORNING. WHILE PREVIOUS WRF RUNS SHOWED MORE OF A LINEAR CONVECTIVE MODE...CONTRARY TO FORECAST SHEAR VECTORS AND WIND PROFILES...LATEST RUNS HAVE CHANGED TO SHOW SHORT LINEAR SEGMENTS ALONG WITH SOME DISCRETE CELLS. HAVE CONTINUED SEVERE WORDING IN NORTHERN AREAS OVERNIGHT. OVERNIGHT CONVECTION WILL SERVE TO PUT DOWN A NICE BOUNDARY OVER C AND N MS DURING THE MORNING. WHILE SOME LINGERING SCATTERED CONVECTION WILL OCCUR ALONG AND NORTH OF THE BOUNDARY AFTER SUNRISE...EXPECT DECENT MIXING TO WEAKEN LIFT/BOUNDARY DURING THE AFTERNOON. MOVING INTO TUESDAY NIGHT...LOW LEVEL FRONTOGENESIS LOOKS TO GET GOING OVER N MS ALONG OLD OUTFLOW BOUNDARY. NAM SHOWING SURFACE DEWPOINTS AROUND 70F POOLING ALONG IT. AS SURFACE LOW PRESSURE APPROACHES...LOW LEVEL WIND FIELD WILL ALLOW SCATTERED SUPERCELLS TO DEVELOP ALONG THE BOUNDARY AND MOVE EAST ALONG IT OVERNIGHT...ESPECIALLY CONSIDERING CAPES OF 500-1500 J/KG AND 0-3KM SRH AROUND 800 M2/S2. POSITIONING OF THAT BOUNDARY WILL BE CRITICAL AS TO HOW MUCH IT AFFECTS OUR AREA. RIGHT NOW...AREAS ALONG THE HWY 82 CORRIDOR LOOK TO BE THE MOST UNDER THE GUN. BY SUNRISE WEDNESDAY...H5 3 PVU POT VORT MAX DIVES INTO BACK SIDE OF SURFACE LOW ALLOWING FOR MORE DEEPENING AS IT EJECTS OUT TO THE NE. NAM LOOKS TO VEER LOW LEVEL WINDS AROUND TOO FAST WHICH LIMITS CONVERGENCE/CONVECTIVE INITIATION UNTIL LATER AND FURTHER EAST. BELIEVE SEVERE CONVECTION WILL BEGIN DEVELOPING ALONG THE MS RIVER BY MID/LATE MORNING AND INCREASE FURTHER EAST IN INCREASING INSTABILITY/SHEAR. MODE LOOKS TO BE MORE LINEAR WEDNESDAY...THUS DAMAGING WIND MAY BE OF MORE CONCERN./GRG/ && .AVIATION...GUSTY SOUTH WINDS AND SCATTERED CUMULUS BASED FROM 4 TO 7 KFT WILL CONTINUE THROUGH THIS EVENING. ANTICIPATE POWERFUL SEVERE STORMS CAPABLE OF PRODUCING MAJOR TURBULENCE TO PUSH EAST TOWARD THE MS RIVER EARLY THIS EVENING AND PERHAPS AFFECT GLH/GWO BY 10 PM TO MIDNIGHT. OTHER SITES SUCH AS GTR/CBM/TVR/HKS/JAN MAY EVENTUALLY BE AFFECTED BY THIS ACTIVITY LATE TONIGHT OR TOWARD DAYBREAK. OTHERWISE TONIGHT EXPECT MVFR CEILINGS TO BUILD IN BY MIDNIGHT IN MOST AREAS WITH THE POTENTIAL FOR ANY IFR CONDITIONS OUTSIDE OF THUNDERSTORMS HIGHEST AROUND PIB/HBG. FOR TOMORROW SUB-VFR CONDITIONS DUE TO CEILINGS WILL PERSIST THROUGH 9 TO 11 AM WITH THUNDERSTORM CHANCES DURING THE DAY TOMORROW HIGHEST NORTH OF THE INTERSTATE TWENTY CORRIDOR. /17/ && PREV LONG TERM DISCUSSION... /ISSUED 458 AM CDT MON APR 25 2011/ LONG TERM...THURSDAY THROUGH NEXT MONDAY...CONDITIONS LOOK MUCH QUIETER THROUGH THE END OF THE WORK WEEK AS SLIGHTLY COOLER DRIER AIR FILTERS INTO THE REGION AS HIGH PRESSURE AT THE SURFACE BUILDS EAST INTO THE FORECAST AREA UNDER NORTHWEST FLOW ALOFT. THIS IS ABOUT THE EXTENT OF THE AGREEMENT BETWEEN THE MODELS THROUGH THE LONG TERM PORTION OF THE FORECAST. BOTH THE GFS AND ECMWF BRING ANOTHER SYSTEM INTO THE CWA...BUT THERE ARE SUBSTANTIAL TIMING DIFFERENCES BETWEEN THE TWO. THE GFS BRINGS A FRONT INTO THE FORECAST AREA LATE SATURDAY INTO SUNDAY...WHILE THE ECMWF IS ROUGHLY 24 HOURS SLOWER BRINGING THE FRONT INTO THE CWA SUNDAY NIGHT INTO MONDAY. GIVEN THIS IS STILL SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX GUIDANCE THROUGH THE WEEKEND AND INTO NEXT MONDAY. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 87 70 82 / 71 37 50 56 MERIDIAN 67 88 70 87 / 24 41 44 56 VICKSBURG 69 88 71 82 / 86 38 53 49 HATTIESBURG 67 89 70 91 / 22 25 19 43 NATCHEZ 69 88 69 81 / 42 29 24 44 GREENVILLE 70 87 69 79 / 82 59 71 57 GREENWOOD 69 87 71 80 / 85 56 71 63 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/GG/BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT MON APR 25 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>053-262015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 302 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHERN AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT INTO TUESDAY. THE PRIMARY TIMING FOR A RISK OF SIGNIFICANT SEVERE WEATHER IS EXPECTED TO BE BETWEEN 9 PM AND 9 AM AS A BAND OF STORMS MOVES ACROSS THE AREA FROM WEST TO EAST. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WIND GUSTS TO 75 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. AN ENHANCED RISK OF SEVERE STORMS WILL EXIST OVER THE DELTA NORTHWEST OF A LINE FROM DELHI TO GRENADA. IN THIS AREA IN PARTICULAR A FEW STRONG TORNADOES COULD OCCUR...ESPECIALLY WITH ANY DISCRETE SUPERCELL THUNDERSTORMS WITHIN THE BAND OF STORMS. IN ADDITION TO THE RISK OF SEVERE STORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN AREAS WHERE STORMS MOVE REPEATEDLY ACROSS THE SAME AREA. THIS COULD CAUSE LOCALIZED FLASH FLOODING. THE PRIMARY RISK FOR THIS WOULD BE NORTHWEST OF A LINE FROM TALLULAH TO MACON. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY ANOTHER EPISODE OF SEVERE STORMS WILL BE LIKELY TUESDAY NIGHT INTO WEDNESDAY. ANY SEVERE STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES. THERE ALSO EXISTS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TUESDAY NIGHT INTO WEDNESDAY IF STORMS BEGIN TO MOVE OVER THE SAME LOCATIONS. THIS RISK IS MAINLY FOR AREAS WITHIN THE HIGHWAY 82 CORRIDOR. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AT ANY TIME THROUGH WEDNESDAY. LAZ024-026-MSZ054>066-072>074-262015- CATAHOULA-CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 302 PM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AN EPISODE OF SEVERE STORMS WILL BE LIKELY LATE TUESDAY NIGHT INTO WEDNESDAY. THIS THREAT WILL BEGIN WEST OF THE MISSISSIPPI RIVER TOWARD MORNING EARLY WEDNESDAY...AND SHIFT EAST THROUGH THE DAY. WHILE THE COVERAGE OF STORMS MAY BE RELATIVELY ISOLATED...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BE SEVERE AND PRODUCE TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE ATMOSPHERE LOOKS TO BECOME PARTICULARLY CONDUCIVE TO THE PRODUCTION OF SIGNIFICANT SEVERE WEATHER DURING THIS TIME PERIOD...AND THE MOST INTENSE STORMS MAY BE CAPABLE OF PRODUCING STRONG TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TUESDAY NIGHT INTO WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN DERMOTT 33.53N 91.44W
04/25/2011 E0.00 INCH CHICOT AR EMERGENCY MNGR
WATER BEGINNING TO COVER AREA ROADS IN NORTHERN CHICOT
COUNTY...REPORTED BY CHICOT EM
&&
ECPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BOYLE 33.70N 90.73W
04/25/2011 E0.50 INCH BOLIVAR MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED NEAR BOYLE...REPORTED BY BOLIVAR
EOC
&&
ECSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CDT TUE APR 26 2011
MSZ027>029-032-260630-
WEBSTER MS-CARROLL MS-MONTGOMERY MS-CHOCTAW MS-
1259 AM CDT TUE APR 26 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTH OF EMBRY
TO 6 MILES NORTHWEST OF VAIDEN AT 1259 AM CDT...MOVING EAST AT 35
MPH.
PEOPLE IN NORTHWESTERN CHOCTAW...MONTGOMERY...EASTERN CARROLL
AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3374 8902 3364 8903 3364 8901 3362 8901
3329 8943 3329 8965 3333 9001 3368 8951
3373 8950 3373 8919 3375 8918
TIME...MOT...LOC 0559Z 277DEG 32KT 3372 8937 3338 8980
EECSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 311 AM CDT TUE APR 26 2011 LAZ016-023>025-MSZ047-053-260925- TENSAS LA-CATAHOULA LA-FRANKLIN LA-CLAIBORNE MS-WARREN MS-MADISON LA- 311 AM CDT TUE APR 26 2011 STRONG WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FOR THE NEXT ONE TO TWO HOURS. WINDS HAVE INCREASED BEHIND A COMPLEX OF THUNDERSTORMS THAT ARE PASSING BY TO THE SOUTH AND EAST. THESE STRONG WINDS CAN BRING DOWN LARGE LIMBS AND TREES. PEOPLE IN WARREN AND CLAIBORNE COUNTIES...AND SOUTHERN MADISON...FRANKLIN...CATAHOULA AND TENSAS PARISHES SHOULD STAY IN SAFE SHELTER UNTIL THE WINDS SUBSIDE. LAT...LON 3246 9080 3198 9084 3174 9200 3224 9161 TIME...MOT...LOC 0808Z 254DEG 35KT 3229 9123 EEC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 AM CDT TUE APR 26 2011
MSZ053-059>061-260900-
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-ADAMS MS-
322 AM CDT TUE APR 26 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 16 MILES NORTHWEST OF ROCKY SPRINGS TO 9 MILES
WEST OF NATCHEZ AT 322 AM CDT...MOVING EAST AT 35 MPH.
PEOPLE IN NORTHERN ADAMS...NORTHWESTERN FRANKLIN...CLAIBORNE AND
JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3153 9151 3158 9141 3160 9150 3165 9151
3162 9142 3174 9138 3176 9126 3177 9137
3184 9134 3186 9129 3182 9125 3187 9126
3199 9116 3203 9107 3208 9115 3209 9092
3222 9073 3205 9072 3146 9097 3148 9151
TIME...MOT...LOC 0822Z 249DEG 31KT 3222 9102 3154 9150
EECThe Little Rock radar (KLZK), 156 km away, was scanning. The volume nearest the first event began at 08:53 UTC.
8 high wind, 2 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
High winds associated with a wake low downed numerous trees across the county. Part of a roof was blown off a building on Route 433 South.
High winds associated with a wake low downed numerous trees and power lines across the county.
A few trees were blown down.
High winds associated with a wake low downed numerous trees around the city of Raymond. A tree was blown down, and a boat was blown from a lake into a yard in Clinton. The high winds downed multiple trees all across the county.
High winds associated with a wake low downed a few trees across the county.
High winds associated with a wake low downed numerous trees across the county. Some of the trees fell on roads and power lines. One tree fell on a house near Lake Caroline causing significant damage to the house. The high winds destroyed a barn and caused minor damage to the roof of a house along Old Highway 51. A power pole was knocked down onto Sawbridge Drive at Dinsmore Crossing in Ridgeland. The most intense tree damage occurred across the northern two-thirds of the county.
High winds associated with a wake low downed numerous trees across the county, with the highest concentration of damage just east of Goodman. Several homes had trees blown onto them, and a store had the roof blown off. One structure in Sallis had a tree blown down onto the roof.
High winds associated with a wake low downed a few trees across Highway 35.
High winds associated with a wake low downed numerous trees across the county, with several trees across roads west of Philadelphia.
A short lived tornado touched down just south of Collins on Kola Road and destroyed two barns and downed a few trees and many limbs. The concrete foundation of the barn, which was attached to metal poles, was pulled out of the ground. Also, a nearby FEMA trailer suffered some minor damage as the tornado passed with some skirting pulled away from another trailer. Maximum winds were around 95 mph.
This tornado touched down west of Laurel and caused roof damage to a well built home and minor damage to several other well built homes. The roof of an outbuilding was blown off and a trampoline was thrown a considerable distance. A fence around a nearby pool was blown down and a car port was thrown some distance along with several trees and limbs down. Maximum winds were around 95 mph.
A couple of trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyThe tornado archive for Mississippi, 2011Warnings in Mississippi, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305103, 312380, 312381, 305104, 312383, 312387, 312413, 312422, 312426, 312424, 305109, 305135, 305139.